Discussions that mention benzaclin

Acne board


Hey everyone:

I was prescribed Retin - A Micro .04% back at the beginning of October. After not see ANY results my doctor switched me to .1% at the beginning of December. My first question is...would switching to a higher dose cause another initial breakout? My skin it A LOT smoother, but I still have little red bumps especially on my cheeks and forehead, which I never really had. If this is just an initial breakout from the higher strength then I'll stick with it. I've also been on Yasmin for 2 months.

I went to my doctor and she said that it's time to see a dermatologist. I don't think she's all that knowledgable about acne and probably didn't even think that it might be another initital breakout from the high strength. SHe also said that although mild acne, that I might be a canidate for accutane. OK, since I've really only tried Retin-A Micro and Benzaclin, I'm a little freaked out she brought up accutane. I feel that antibiotics should be tried, although my concern is it interfering with my Birth Control.

So, questions summed up:

1. Another initial breakout caused by the increase in Retin-A Micro?

2. What other options besides Accutane should I be asking this dermatologist IF the initial breakout isn't caused by the increase? What anti-biotics, ect?

3. Also, IF I go on Accutane, what Anti-biotics help with the initial flareup? HOpefully because I've been on Retin-A so long it won't be too bad. I just want to see an end to this...it's REALLY effecting me.

Thanks everyone!

Jess